MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #3 L-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #3 L-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5510-F-301
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Codes Injury (2348); Inadequate Osseointegration (2646)
Date of Event 08/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
It was reported that the patient's left knee was revised due to loosening of the femoral component.Surgeon reported that the distal femur metaphysis looked "disintegrated." patient's knee construct was revised to a hinged distal femur construct.Rep confirmed there are no allegations against the revised tibial baseplate or insert.Rep provided primary and revision usage sheets, pre- and post-revision x-rays, and confirmed that no further information will be released.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding loosening involving triathlon femoral component was reported.The event was confirmed based on medical review.Method & results: -device evaluation and results: not performed as product was not returned.-clinician review: a review of the provided medical records and/or x-rays by a clinical consultant indicated: undated x-rays: ap and lat left knee demonstrating uncemented tka with grossly loose femoral component.Undated x-ray: ap left knee demonstrating cemented, modular, long-stem, distal femoral replacement, hinged tka - reduced and nominal position.No clinical or pmh, no patient demographics, no operative reports, no examination of explanted components, no surgical pathology reports, no dated serial x-rays.While the x-rays appear to confirm the event description, insufficient data is present to create a medical report for this case." -device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: it was reported that patient's left knee was revised due to loosening of femoral component.The event was confirmed based on medical review.The exact cause of the event could not be determined because insufficient information was provided.Additional information including clinical or patient medical history, operative reports, progress notes, dated serial x-rays surgical pathology reports and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.

Brand Name
TRIATHLON CR FEM COMP #3 L-CEM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10475775
Report Number0002249697-2020-01771
Device Sequence Number2605359
Product Code MBH
UDI-Device Identifier07613327040258
UDI-Public07613327040258
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model Number5510-F-301
Device Catalogue Number5510F301
Device Lot NumberJLH6D
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/05/2020
Supplement Date Received by Manufacturer10/07/2020
Initial Report FDA Received Date09/01/2020
Supplement Report FDA Received Date11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR